MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30026UX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned with a detachment on the hypotube at the distal hypotube markerband.The hypotube material was oval and jagged on both sides of the detachment site.Kinks were evident on the hypotube proximal and distal to the detachment site.Torsional kinking was evident to the distal shaft.The inner lumen could not be verified with a 0.015 inch mandrel due to the torsional kinking.The stent was positioned between the markerbands as per specification.No stent deformation was noted.No deformation was evident to the distal tip.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: resolute onyx rx coronary drug eluting stent was used to treat a mildly tortuous, moderate calcified lesion in the mid lad.The lesion was pre-dilated.Resistance was noted during withdrawal of the stent with excessive force used.It was reported that the catheter broke in half during withdrawal of the device, while the stent was in the guide catheter in the patient.The entire catheter and stent were removed in a single piece.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a mildly calcified lesion.The device was inspected with no issues noted.Negative prep was performed with no issues.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that the catheter broke in half during delivery through the vessel.It was stated that it was difficult to cross the lesion with the stent and much force and torque was used.The catheter broke in half after the force and torque techniques used.The entire catheter and stent was removed from the patient's coronary artery.The patient was reported to be alive with no injury.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9715887
Report Number9612164-2020-00735
Device Sequence Number14235193
Product Code NIQ
UDI-Device Identifier00643169557017
UDI-Public00643169557017
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model NumberRONYX30026UX
Device Catalogue NumberRONYX30026UX
Device Lot Number0010033512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/14/2020
03/09/2020
04/16/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/04/2020
03/25/2020
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1